# SDR CA101112004

- Difficulty date: November 8, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Bell 206B
- Aircraft time: 18,411 hours
- Engine: Allsn 250C20
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Clutch
- Part number: CL422501
- Condition: Failed
- Location: Freewheel Unit
- Part time: 1,913 hours
- Component: Freewheel Unit, Bell
- Component part number: 206040270117
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER SHUTDOWN, PILOT DID NOT SEE A NEEDLE SPLIT BETWEEN ROTOR SPEED, AND N2, BUT RATHER THE NEEDLES STAYED MARRIED.  ENGINEER DISPATCHED TO AIRCRAFT WHO SPUN THE BLADES FORWARD AND OBSERVED THAT THE POWER TURBINE WAS ALSO ROTATING WHEN VIEWED THROUGH THE EXHAUST, WHEN IT SHOULDN’T HAVE BEEN.  CHIP DETECTORS AND XMSN OIL MONITOR INSPECTED, NO PARTICLES FOUND.  A START WAS CARRIED OUT SUCCESSFULLY AND THE AIRCRAFT WAS AGAIN SHUTDOWN WITH NO SPLIT ON THE DUAL TACH OBSERVED. THE FREEWHEEL UNIT WAS FOUND TO BE LOCKED AND WAS NOT ALLOWING THE M/R DRIVE TO FREEWHEEL WHEN THE ENGINE WAS SHUTDOWN. FREEWHEEL UNIT WAS REPLACED, A SATISFACTORY GROUND RUN AND OPERATIONAL CHECK PERFORMED, AND THE AIRCRAFT RELEASED BACK TO SERVICE.
